New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 7/15/2014 11:08 AM (GMT -7)   
Does anyone here take XR after being on regular Namenda? My mom has been on XR for about a month now and her legs are weak and unstable now. We can't go back to regular strength since it is getting discontinued. Has anyone experienced this and did the weakness go away eventually?

JaSanne
Veteran Member


Date Joined Oct 2006
Total Posts : 2082
   Posted 7/15/2014 5:58 PM (GMT -7)   
Hi Bella,

I read your other post where you told me about your mother's Parkinson's. I'm really sorry she's dealing with two diseases. Sometimes changing the delivery of a medication can affect the patient. Extended release medications sometimes don't break down in the gut on some people, which could explain the symptoms. But I'm wondering if this isn't her Parkinson's. When it advances, a month can make a marked difference in progression. In either case, you may need to contact her prescribing doctor.

It may be possible, since Namenda is discontinuing its regular strength, that a generic may be coming on the market soon, which could possibly have a nonextended release dosage.

I also read a post from last month where you were dealing with your mother's sleep. My mother slept around 20 hours a day too. She chose not to take Parkinson's medications and since it didn't bother her to sleep, we let her. We just had to watch for bedsores, but she only had one very small one on one ear because she slept mostly on one side. We were very fortunate that she didn't get more, but I personally bathed her and kept an eye on her skin.
55 yr. old--CD over 43 yr. Hemi-colectomy '01; spinal cord injury '01; fistulae since '97; enteropathic arthritis, chronic pain, muscle spasms, scoliosis, rotator cuff injuries

Sometimes I have a wicked sense of humor, other times I have no humor at all, but most of the time I just have no sense.

Bella33
Regular Member


Date Joined Aug 2008
Total Posts : 478
   Posted 7/15/2014 6:15 PM (GMT -7)   
Hi there,

Her doctor actually stopped the regular Namenda 6 months ago saying it's pretty useless for someone advanced as her. By not taking it made her worse. She had trouble getting into the car even with assistance. She basically didn't know what she was suppose to do. It's like the medicine isn't exactly helping but because she stopped taking it she was now addicted to it and need it.

Usually drug makers don't discontinue a drug just because a generic is coming right? Sinemet is still around and so is Mirapex. If you are right then I hope it's very soon.

I had a lot of stress the past 2weeks from her weak legs. It was so scary to not be able to lift her from one room to the other and I'm doing this alone most of the time. I have a panic disorder and this woke it up.

Her doctor suggested we try Ritalin since Provigil didn't work but I forgot to get the prescription when we were there 2 weeks ago. She gave antibiotics assuming my mom had bronchitis and a UTI. This was all from guessing and no lab works. i only gave it to her for 3 days because it really was messing up her head and interfering with the PD drugs.

My mom doesn't really sleep soundly. She makes noises and hallucinates. This is due to crushed Stalevo. Yes I have to give it to her in that format because she refuses to swallow any drugs whole. Sinemet was too weak and did not work for her. By taking Stalevo crushed she's getting it all at once. Add Mirapex to the mix and we have a recipe for zzzzzzz.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, December 13, 2017 4:01 PM (GMT -7)
There are a total of 2,905,033 posts in 318,821 threads.
View Active Threads


Who's Online
This forum has 158188 registered members. Please welcome our newest member, DoubleChecking.
361 Guest(s), 4 Registered Member(s) are currently online.  Details
gmoose2, LymeSick 🌟, Maverick6981, GiGi2 five